When products of selfadjoints are normal

Albrecht, E. and Spain, P.G. (2000) When products of selfadjoints are normal. Proceedings of the American Mathematical Society, 128(8), pp. 2509-2511. (doi: 10.1090/S0002-9939-00-05830-5)

Full text not currently available from Enlighten.


Suppose that h, k ∈ L(H) are two selfadjoint bounded operators on a Hilbert space H. It is elementary to show that hk is selfadjoint precisely when hk = kh. We answer the following question: Under what circumstances must hk be selfadjoint given that it is normal?

Item Type:Articles
Glasgow Author(s) Enlighten ID:Spain, Dr Philip
Authors: Albrecht, E., and Spain, P.G.
College/School:College of Science and Engineering > School of Mathematics and Statistics > Mathematics
Journal Name:Proceedings of the American Mathematical Society
Journal Abbr.:Proc. Amer. Math. Soc.
Publisher:American Mathematical Society
ISSN (Online):1088-6826

University Staff: Request a correction | Enlighten Editors: Update this record